A rare case: Branch retinal vein occlusion associated with the use of tamoxifen


DEMİRCİ N. S., Erdem G., Uçgun N., Bozkaya Y., Ozdemir N., Dogan M., ...More

Journal of Cancer Research and Therapeutics, vol.15, no.3, pp.722-724, 2019 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 15 Issue: 3
  • Publication Date: 2019
  • Doi Number: 10.4103/0973-1482.204888
  • Journal Name: Journal of Cancer Research and Therapeutics
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.722-724
  • Keywords: Breast cancer, ocular toxicity, retinal vein occlusion, tamoxifen therapy, BREAST-CANCER, ADJUVANT TAMOXIFEN, THERAPY, RISK
  • Lokman Hekim University Affiliated: No

Abstract

© 2018 Journal of Cancer Research and Therapeutics | Published by Wolters Kluwer-Medknow.Tamoxifen-induced ocular complications including cataracts, keratopathies, retinopathy, impaired visual acuity, ocular irritation, optical neuritis, and retinal vein occlusion are uncommonly reported in the literature. Herein, we report on a premenopausal patient with right-side breast carcinoma who received adjuvant tamoxifen therapy (20 mg/day) for 1.5 years and developed sudden visual loss. Fundal examination revealed an obstruction in the branch of the retinal vein. The diagnosis was confirmed by fluorescein angiography and optical coherence tomography. Thus, tamoxifen was switched to an aromatase inhibitor. Tamoxifen-induced ocular complications should be kept in mind when visual symptoms are seen in patients undergoing tamoxifen therapy. In such cases, a complete ocular examination should be performed.